Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

August 9, 2018Putnam County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 9, 2018, 1:13 PM CDT for Putnam County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2018, 1:13 PM CDT (18:13 UTC)
Expired
Aug 9, 2018, 2:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

County Putnam County, TN

The radar

The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS84 KOHX 091813
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
113 PM CDT THU AUG 9 2018
 
TNZ032-065-091900-
Putnam TN-White TN-
113 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE AND PUTNAM
COUNTIES UNTIL 200 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles west of Cookeville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Hamptons Crossroads, Bakers
Crossroads and Burgess Falls State Park.

LAT...LON 3618 8528 3618 8526 3615 8521 3610 8522
      3609 8525 3605 8524 3603 8526 3596 8526
      3593 8525 3600 8564 3607 8569 3608 8572
      3608 8577 3621 8576 3622 8564 3621 8563
      3623 8559 3622 8557 3624 8555 3625 8544
TIME...MOT...LOC 1812Z 276DEG 24KT 3611 8568 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:32 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 9, 12:32 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1232 PM CDT Thu Aug 9 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers and a few thunderstorms this morning. For the most part,
the thunder seems relegated to areas closer to the KY state line,
but that won't hold true all day. More activity will push into our
southern counties over the next few hours, giving those areas a
few rumbles of thunder, also. Not much in the energy, nor the
shear departments and with very little dry air aloft according to
the 12Z OHX sounding, I don't expect anything like we saw
yesterday as far as organization is concerned. Obviously, it's
summer and we could see a strong storm or two, but nothing
widespread this afternoon.

Hi-res guidance doesn't seem to have a great hold on today's
evolution, so I'm just going to stick to the likely category for
this afternoon's PoPs. I tried to make some tweaks to the hourly
temperatures based on the rainfall this morning, but that's never
easy. No one will see rain all day, so many will still get to the
mid-80s at least once today.

Updates out shortly.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered showers and thunderstorms continue to move across the
area. CSV will see this main line of storms arrive between 18Z and
19Z bringing potential IFR conditions with it. Another band of
showers developing in Western TN will move into CKV between 19Z
and 20Z bringing MVFR conditions along with it. Have left in
VCTS/VCSH at all terminals through the afternoon hours. MVFR may
develop overnight at CSV and CKV around 08Z. Fog will dissipate
around 12Z.

In terms of additional showers at all terminals, short term models
are struggling with timing early tomorrow morning through mid day
tomorrow. Have left out any mention of showers due to the
uncertainty and will re-address the issue in a later TAF cycle.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........MacDonald
Hazardous weather outlook, Aug 9, 8:15 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
815 AM CDT Thu Aug 9 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-101315-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
815 AM CDT Thu Aug 9 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 9, 11:25 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1125 AM CDT THU AUG 9 2018

TNZ028-091700-
Wilson TN-
1125 AM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILSON COUNTY UNTIL
NOON CDT...

At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Walterhill, or 11 miles south of Lebanon, moving east at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Watertown, Cedars Of Lebanon State Park and Tuckers Crossroads.

LAT...LON 3620 8609 3619 8610 3612 8607 3606 8606
      3606 8605 3604 8605 3603 8604 3601 8604
      3600 8603 3597 8628 3599 8633 3602 8638
      3601 8638 3604 8639 3603 8640 3604 8642
      3610 8644 3623 8612
TIME...MOT...LOC 1625Z 250DEG 18KT 3604 8635

27
Special weather statement, Aug 9, 11:50 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
1150 AM CDT THU AUG 9 2018

TNZ028-062-063-091730-
Cannon TN-Rutherford TN-Wilson TN-
1150 AM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES UNTIL 1230 PM CDT...

At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Walterhill, or 11 miles northeast of Murfreesboro,
moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Woodbury, Auburntown, Lascassas and Milton.

LAT...LON 3600 8603 3596 8602 3590 8594 3579 8595
      3587 8632 3598 8631 3601 8604
TIME...MOT...LOC 1650Z 275DEG 23KT 3596 8623

27
Special weather statement, Aug 9, 12:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
1236 PM CDT THU AUG 9 2018

TNZ064-091800-
De Kalb TN-
1236 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB COUNTY UNTIL 100 PM
CDT...

At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Smithville, Dowelltown, Liberty, Center Hill Lake and Edgar Evans
State Park.

LAT...LON 3608 8578 3607 8576 3608 8572 3607 8569
      3601 8565 3601 8563 3597 8566 3590 8565
      3589 8567 3588 8564 3586 8567 3585 8565
      3583 8566 3592 8597 3594 8598 3610 8597
      3610 8589 3609 8587 3611 8585 3611 8579
TIME...MOT...LOC 1735Z 272DEG 28KT 3602 8589

27
Special weather statement, Aug 9, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
113 PM CDT THU AUG 9 2018

TNZ032-065-091900-
Putnam TN-White TN-
113 PM CDT THU AUG 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE AND PUTNAM
COUNTIES UNTIL 200 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles west of Cookeville, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Hamptons Crossroads, Bakers
Crossroads and Burgess Falls State Park.

LAT...LON 3618 8528 3618 8526 3615 8521 3610 8522
      3609 8525 3605 8524 3603 8526 3596 8526
      3593 8525 3600 8564 3607 8569 3608 8572
      3608 8577 3621 8576 3622 8564 3621 8563
      3623 8559 3622 8557 3624 8555 3625 8544
TIME...MOT...LOC 1812Z 276DEG 24KT 3611 8568

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:25 AM CDTSpecial Weather StatementOHXWilson35 min
Aug 9, 11:50 AM CDTSpecial Weather StatementOHXCannon40 min
Aug 9, 12:36 PM CDTSpecial Weather StatementOHXDeKalb24 min
Aug 9, 1:19 PM CDTSpecial Weather StatementOHXCoffee26 min
Aug 9, 1:57 PM CDTSpecial Weather StatementOHXCumberland48 min
Aug 9, 2:17 PM CDTSpecial Weather StatementOHXVan Buren28 min
Aug 9, 3:03 PM CDTSpecial Weather StatementOHXDickson, Houston42 min
Aug 9, 6:51 PM CDTSpecial Weather StatementOHXPerry24 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.